Jump to content

PickleJarHero


PickleJarHero

Recommended Posts

I was on Lexapro for approximately 11 years, then this past May, I switched to Prozac (20mg) due to intense anxiety I was having because of a breakup.  I was able to move out in late August and started tapering down for 2 weeks leading up to my moveout date.  As of today, I’ve been SSRI-free for 7 weeks.  

 

I felt fine for the first week or so, but since then I’ve had the following:

 

Brain zaps

Fatigue

Dizziness

Inability to focus

Sensitivity to bright lights

Irritibility/anger

MAJOR upper back/neck muscle pain and parathesia (this is driving me insane)

 

Does anyone know if it’s normal to feel this way for this long after being on Lexapro for so long and then Prozac for just a short period?  I was hoping that the withdrawl wouldn’t be as bad due to the fact that Prozac has a long half-life and I didn’t take it very long. But I’m starting to get really nervous because it’s 7 weeks as of today and I’m still feeling miserable.   I’ve been taking Advil, muscle relaxers, vitamins and seeing a chiropractor and massage therapist because I keep getting pins and needles and burning sensations down my arms and in my upper back. I’ve been working on my posture like crazy and doing stretches and everything I can to stop that from happening but it just keeps persisting. It’s starting to really scare me, to be quite honest and it’s affecting my children and pretty much everyone around me.  

 

It also doesn’t help that I need to find a new place to live by the end of December, as the place I’m living in now is just a temporary room rental from a friend. I’m hoping that a lot of this is just stress because stress tends to settle in my shoulders.

 

 If anyone has any thoughts on how long I should be feeling withdrawls from Prozac and if this is abnormal that it’s going on this long, please let me know. I’ve had bloodwork done in the last couple weeks and everything’s been fine. My anxiety actually isn’t that bad right now as far as panic attacks go but I know that I’m obsessing and thinking a lot about my back and arms. It’s hard not to when you wake up in the morning and your arms are numb and your shoulder blades are burning 👎🏻

Link to comment
  • Moderator Emeritus

Hi PickleJarHero,


Great name by the way.

 

Welcome to SA. 

 

Did you switch completely over from Lexapro to Prozac? Then went off Prozac over 2 weeks? If so, that could absolutely account for how you are feeling now.  There is such a thing as "bridging" to Prozac to help the process of getting off SSRIs, but 2 weeks is way too fast. 

 

Please help us out by creating a brief drug signature using these instructions: https://www.survivingantidepressants.org/topic/18343-please-put-your-withdrawal-history-in-your-signature/

 

Please also read the first page of this thread on reinstating -- don't make any changes now, but it's possible this would be helpful. https://www.survivingantidepressants.org/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

 

Current: 2019: 0.04 mg Paxil!! This is real. Soon, after taking Paxil my entire adult life, I will be free.

Long story short: After 18 years on Paxil, "tapered" almost completely off over a month, at doctor's advice in July 2015.

Self-care includes magnesium, reasonable exercise, mindfulness, this forum and nutrition/eating enough food.

Also on 100 mg Zoloft unfortunately!! (which I now will have the knowledge to taper properly)

-------------------------------------------------------------------------------------------

Longer version: On Paxil since 1996--anxiety & depression caused by (undiagnosed) under-eating / eating disorder.

Doctor kept increasing dose, up to 60 mg; it never really helped but said it really was the best "med" for me.

Rapid doctor-led "taper" July 2015, down to 5 mg, with Zoloft as a "cross-taper" = Essentially a cold turkey. 

Severe withdrawal but didn't know it; believed it was my "underlying condition," and kept tapering, 5mg to 4 to 3  to 2 to 1.  

Feb 2016: Found SA! As of June 2016, tapering from 1mg at rate of 5-10% per month, Brassmonkey Slide! 

Link to comment

Thanks for the response and compliment on the name, haha.  I’m a huge Larry David fan 😉

 

Basically, my PCP had me taper off the Lexapro for a week, then I switched over to Prozac.  I took Prozac from the beginning of May until August 26th.  I am very tempted to go back on Lexapro but so badly don’t want to.  I know a lot of this is stress because I have also felt this way while on meds, though it seems to be a little more severe this time around.  

 

I’ll fill out that intro form when I have a minute.  

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy